MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-16
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open in the middle section.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the left ica.The max diameter was 8mm, and the neck diameter was 5mm.The patient's vessel tortuosity was moderate.The landing zone was 3.5mm distal, and 3.89mm proximal.It was reported that the pipeline as was being deployed around the genu and would not open.More than 50% of the device was fully open and apposed distally, as the physician was opening the device around the genu the device would not open.The physician partially resheathed the device and continued deploying and the device would not open.They resheathed the whole device, and the pipeline continued to not open.The pipeline was removed, and it was observed that the device was crimped/damaged.The pipeline had been resheathed 2 or less times, and was not positioned in a bend when it failed to open.No other steps were taken to open the device. the pipeline was replaced, and the patient did not experience any injury or complications.Angiographic results post procedure were said to be good.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a navien 058 guide catheter and phenom 27 microcatheter.
 
Additional Manufacturer Narrative
H3.Product analysis #281936183:¿ equipment used: video inspection system (m-78210), camera (panasonic lumix dmc-zs5) ¿ as found condition: the pipeline flex shield braid was returned inside of a biohazard bag and a shipping box.There was no pushwire returned with the braid.¿ visual inspection/damage location details: the distal and proximal ends of the braid were opened and frayed.In addition, the middle section of the braid was not opened due to damaged braid.No other anomalies were observed.¿ conclusion: based on the returned device, the customer complaint was confirmed as the middle section of the braid was not opened due to damaged braid.Additionally, the distal and proximal ends of the braid were opened and frayed.However, the root cause and cause for damage could not be determined.Possible cause include vessel tortuosity.There was no non-conformance to specifications identified that led to the failure to open issue.Per our instructions for use (ifu): ¿begin to deliver the device using a combination of unsheathing the pipeline flex shield embolization device and pushing delivery wire simultaneously.After the distal end of the pipeline flex shield embolization device has successfully expanded, deploy the remainder of pipeline flex shield embolization device by pushing the delivery wire and/or unsheathing the pipeline flex shield embolization device.Resheathing and/or manipulation of the micro catheter, by locking down the delivery wire and moving both as a system, may facilitate expansion of the pipeline flex shield embolization device.The system is designed to allow for 2 full cycles of re-sheathing of the pipeline flex shield embolization device.Re-sheathing the pipeline flex shield embolization device more than 2 full cycles may cause damage to the distal or proximal ends of the braid.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.¿ h6.Coding updated based on the analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15567627
Report Number2029214-2022-01681
Device Sequence Number14158594
Product Code OUT
UDI-Device Identifier00763000284343
UDI-Public00763000284343
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model NumberPED2-400-16
Device Catalogue NumberPED2-400-16
Device Lot NumberB374405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/28/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale